Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 441, NWS Tulsa, OK

June 15, 2008Rogers County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 15, 2008, 11:26 PM CDT for Rogers County, Oklahoma. It was in force for 64 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2008, 11:26 PM CDT (04:26 UTC)
Expired
Jun 16, 2008, 12:30 AM CDT
In force
64 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Rogers County, OK

What was reported inside it

TimeReportWhereRemark
Jun 15, 11:45 PM CDTTSTM WND DMG4 Nne Claremore, OKPOWER POLES DOWN ALONG HWY 88 ABOUT 4 MILES NORTH OF ROGERS STATE UNIVERSITY. FIRE STATION METAL BUILDING ABOUT 3 NORTH OF CLAREMORE HAD METAL SIDING AND ROOF DAMAGE. LARGE TREES ALSO DOWN NORTH OF CLAREMORE.
Jun 15, 11:55 PM CDTHAIL 1Claremore, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 6:38 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 4.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2008-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2416 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2008-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2416 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1906 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 160426
SVRTSA
OKC131-160530-
/O.NEW.KTSA.SV.W.0441.080616T0426Z-080616T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1126 PM CDT SUN JUN 15 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ROGERS COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 1230 AM CDT

* AT 1124 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR OOLOGAH...MOVING SOUTH AT 11
  MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CLAREMORE AND
  TIAWAH.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3648 9550 3625 9552 3625 9582 3626 9581
      3629 9581 3642 9580 3642 9579 3648 9579
TIME...MOT...LOC 0426Z 005DEG 10KT 3639 9565

$$
1 follow-up statement
000 
WWUS54 KTSA 160452
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1152 PM CDT SUN JUN 15 2008

OKC131-160530-
/O.CON.KTSA.SV.W.0441.000000T0000Z-080616T0530Z/
ROGERS OK-
1152 PM CDT SUN JUN 15 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR CENTRAL ROGERS COUNTY...

AT 1149 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED NEAR
CLAREMORE...MOVING SOUTH AT 11 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CLAREMORE AND
TIAWAH.

THIS STORM IS LIKELY PRODUCING LARGE HAIL AND DAMAGING WINDS. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

LAT...LON 3648 9550 3627 9552 3626 9552 3625 9553
      3628 9571 3635 9569 3643 9565
TIME...MOT...LOC 0452Z 005DEG 10KT 3634 9560

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 9:02 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jun 15, 9:02 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
902 PM CDT SUN JUN 15 2008

.DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED ALONG AN
OUTFLOW BOUNDARY ASSOCIATED WITH THE THUNDERSTORM
COMPLEX THAT ROLLED ACROSS PORTIONS OF MISSOURI
EARLIER TODAY. THIS BOUNDARY EXTENDS ACROSS NORTHERN
ARKANSAS ACROSS EXTREME NORTHEAST OKLAHOMA AND INTO
SOUTHEASTERN KANSAS. THESE THUNDERSTORMS WILL CONTINUE
TO MOVE TO THE SOUTH INTO THE MORE FAVORABLE AIRMASS.
LARGE HAIL AND WIND GUSTS TO AROUND 70 MPH WILL BE
POSSIBLE THESE STORMS.

ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
SOUTHERN KANSAS AND NORTHERN OKLAHOMA TONIGHT AS THE LOW
LEVEL JET INCREASES TO NEAR 45 KNOTS. THESE THUNDERSTORMS
ARE EXPECTED TO FORM INTO A THUNDERSTORM COMPLEX AND MOVE
ACROSS THE AREA AS WELL. LARGE HAIL AND GUSTY WINDS WILL ALSO
BE A CONCERN WITH THESE STORMS.

HEAVY RAIN IS ALSO ANTICIPATED WITH 2 TO 4 INCHES OF
RAIN POSSIBLE ACROSS PORTIONS OF EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   67  86  66  83 /  80  50  30  50
FSM   68  88  66  85 /  90  40  40  50
MLC   69  89  68  84 /  40  30  40  40
BVO   66  84  63  83 /  90  50  30  50
FYV   64  82  60  80 /  90  50  40  40
BYV   63  80  60  79 /  90  50  40  20
MKO   68  87  66  82 /  70  40  30  50
MIO   64  82  61  81 /  90  50  20  30
F10   68  88  67  82 /  60  40  40  50
HHW   71  91  69  86 /  30  30  30  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR OKZ054-OKZ055-OKZ056-
     OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
     OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ072.

AR...FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...12
LONG TERM....10

In the hours before

Special weather statement, Jun 15, 10:39 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1039 PM CDT SUN JUN 15 2008

OKZ068>070-072-076-160445-
ADAIR OK-CHEROKEE OK-LE FLORE OK-MUSKOGEE OK-SEQUOYAH OK-
1039 PM CDT SUN JUN 15 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1145 PM CDT
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     NORTHEASTERN MUSKOGEE...CHEROKEE AND WESTERN SEQUOYAH

IN NORTHEAST OKLAHOMA
     SOUTHERN ADAIR

IN SOUTHEAST OKLAHOMA
     NORTHERN LE FLORE

AT 1039 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 6 MILES NORTHWEST OF LOST CITY TO 7 MILES
NORTHEAST OF COOKSON TO 12 MILES NORTHEAST OF BRUSHY...MOVING SOUTH
AT 23 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...PUMPKIN CENTER...BUNCH...SALLISAW...GANS...MC KEY...VIAN...
BRUSHY...MARBLE CITY...BOX...TAHLEQUAH...COOKSON...HULBERT...LOST
CITY AND BRAGGS.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3591 9484 3565 9447 3564 9448 3563 9471
      3525 9459 3542 9492 3562 9520 3602 9524
      3604 9523 3605 9521 3608 9520 3608 9514
TIME...MOT...LOC 0339Z 004DEG 20KT 3604 9520 3578 9487
          3563 9455
Local storm report, Jun 15, 11:01 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1101 PM CDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     TSTM WND DMG     VAN BUREN               35.44N 94.35W
06/15/2008                   CRAWFORD           AR   BROADCAST MEDIA

            MULTIPLE TREES DOWN

&&

PBS
Local storm report, Jun 15, 11:09 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1109 PM CDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1108 PM     TSTM WND GST     FORT SMITH              35.39N 94.40W
06/15/2008  E60 MPH          SEBASTIAN          AR   EMERGENCY MNGR

&&

PBS
Local storm report, Jun 15, 11:15 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1115 PM CDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1107 PM     HAIL             FORT SMITH              35.39N 94.40W
06/15/2008  E0.75 INCH       SEBASTIAN          AR   BROADCAST MEDIA

&&

PBS
Local storm report, Jun 15, 11:19 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1119 PM CDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     TSTM WND DMG     2 S VAN BUREN           35.41N 94.35W
06/15/2008                   SEBASTIAN          AR   COUNTY OFFICIAL

            TREE DOWN ON I540

&&

PBS
Local storm report, Jun 15, 11:22 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1122 PM CDT SUN JUN 15 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1119 PM     TSTM WND DMG     FORT SMITH              35.39N 94.40W
06/15/2008                   SEBASTIAN          AR   BROADCAST MEDIA

            POWER LINES DOWN...SPARKING OVER GAS METER...SMELL OF GAS

1121 PM     TSTM WND GST     FORT SMITH              35.39N 94.40W
06/15/2008  M70 MPH          SEBASTIAN          AR   ASOS

&&

PBS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:05 PM CDTTornado WarningTSAOttawa55 min
Jun 15, 7:21 PM CDTTornado WarningTSADelaware, Ottawa54 min
Jun 15, 7:27 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Ottawa78 min
Jun 15, 7:40 PM CDTSevere Thunderstorm WarningTSADelaware80 min
Jun 15, 8:30 PM CDTSevere Thunderstorm WarningTSADelaware, Mayes75 min
Jun 15, 8:52 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware53 min
Jun 15, 9:10 PM CDTSpecial Weather StatementTSAMayes35 min
Jun 15, 9:29 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes, Wagoner76 min
Jun 15, 9:51 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Sequoyah54 min
Jun 15, 10:29 PM CDTSevere Thunderstorm WarningTSALeFlore, Sequoyah46 min
Jun 15, 10:32 PM CDTSevere Thunderstorm WarningTSACraig, Mayes, Nowata, Rogers58 min
Jun 15, 10:39 PM CDTSpecial Weather StatementTSACherokee, Sequoyah66 min
Jun 15, 10:54 PM CDTSevere Thunderstorm WarningTSALeFlore66 min
Jun 15, 11:11 PM CDTFlash Flood WarningTSACraig, Mayes, Nowata, Rogers6 hr
Jun 15, 11:41 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee94 min
Jun 15, 11:54 PM CDTSevere Thunderstorm WarningTSALeFlore66 min
Jun 15, 11:59 PM CDTSevere Thunderstorm WarningTSANowata, Rogers61 min
Jun 16, 12:17 AM CDTSevere Thunderstorm WarningTSARogers58 min
Jun 16, 12:40 AM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Rogers, Tulsa, Washington95 min
Jun 16, 1:01 AM CDTFlash Flood WarningTSAOsage, Pawnee5 hr
Jun 16, 1:15 AM CDTSevere Thunderstorm WarningTSARogers45 min
Jun 16, 1:35 AM CDTSevere Thunderstorm WarningTSACherokee, Mayes, Muskogee, Okmulgee, Rogers, Tulsa and 1 more85 min
Jun 16, 2:02 AM CDTFlash Flood WarningTSACreek, Nowata, Osage, Rogers, Tulsa, Washington4 hr
Jun 16, 2:16 AM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Tulsa31 min
Jun 16, 2:25 AM CDTFlash Flood WarningTSAMayes, Rogers, Wagoner4 hr
Jun 16, 2:34 AM CDTSevere Thunderstorm WarningTSACreek, Muskogee, Okmulgee56 min
Jun 16, 2:46 AM CDTSpecial Weather StatementTSAAdair, Cherokee, Delaware, Muskogee, Sequoyah59 min
Jun 16, 3:07 AM CDTSpecial Weather StatementTSACreek23 min
Jun 16, 3:16 AM CDTFlash Flood WarningTSAMcIntosh, Muskogee, Okmulgee3 hr
Jun 16, 3:27 AM CDTSpecial Weather StatementTSAHaskell, McIntosh, Muskogee33 min
Jun 16, 3:52 AM CDTSpecial Weather StatementTSAHaskell, Latimer, LeFlore, Pittsburg, Sequoyah53 min
Jun 16, 4:39 AM CDTSpecial Weather StatementTSALatimer, Pushmataha81 min
Jun 16, 5:10 AM CDTAreal Flood WarningTSACraig, Mayes, Nowata, Rogers6 hr
Jun 16, 5:30 AM CDTRiver Flood WarningTSARogers, Tulsa3 hr
Jun 16, 5:54 AM CDTSpecial Weather StatementTSAPushmataha66 min
Jun 16, 6:39 AM CDTSpecial Weather StatementTSATulsa, Washington66 min
Jun 16, 7:44 AM CDTSpecial Weather StatementTSACraig, Creek, Delaware, Mayes, Okmulgee, Pawnee and 3 more61 min
Jun 16, 8:33 AM CDTRiver Flood WarningTSAMuskogee4 days
Jun 16, 9:00 AM CDTRiver Flood WarningTSARogers, Tulsa60 hr
Jun 16, 1:54 PM CDTSpecial Weather StatementTSAOsage, Pawnee66 min
Jun 16, 1:57 PM CDTRiver Flood WarningTSANowata12 hr
Jun 16, 2:26 PM CDTFlash Flood WarningTSACreek, Osage, Pawnee, Tulsa6 hr
Jun 16, 2:43 PM CDTRiver Flood WarningTSACreek72 hr
Jun 16, 2:46 PM CDTRiver Flood WarningTSAWashington12 hr
Jun 16, 2:54 PM CDTRiver Flood WarningTSAOsage, Tulsa11 hr
Jun 16, 2:54 PM CDTRiver Flood WarningTSATulsa6 hr
Jun 16, 3:18 PM CDTSpecial Weather StatementTSACreek, McIntosh, Okfuskee, Okmulgee57 min
Jun 16, 4:03 PM CDTSpecial Weather StatementTSAMcIntosh57 min
Jun 16, 5:20 PM CDTSpecial Weather StatementTSAChoctaw, Latimer, Pushmataha70 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.